MAUDE Adverse Event Report: ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL

ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL
Model Number STANDARD PROCEDURE PACK
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a fibulock ankle arthroscopy procedure, the surgeon was drilling in the canal with the 3.2mm drill bit that is included in the st6100, standard procedure pack.The drill got up through the fracture site and the surgeon stopped drilling to get an image.When the drill was restarted, the drill bit broke.Most of the fragments were retrieved however, one fragment remained.The case was completed with a drill from a second standard procedure pack, st6100.The surgeon used the unbroken drill bit and the case was completed with no further issues.

Brand Name
STANDARD PROCEDURE PACK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7922735
Report Number1220246-2018-00679
Device Sequence Number1624799
Product Code HTW
UDI-Device Identifier00816988011989
UDI-Public00816988011989
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberSTANDARD PROCEDURE PACK
Device Catalogue NumberST6100
Device Lot NumberA251217-04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-9/12/18-002-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;